Medical questions & health advice by board certified doctors
"What happens if your sex hormone globulin is too high?"
My thyroid levels seem to have gotten into normal range since I've been on Synthroid. But I'm still having sever symptoms such as fatigue, and mild anxiety...Even started to notice some weight gain, severe sweating under my armpits, and gynoclemastia. I got a hormone test done, and it revealed my testeterone to be normal, but also showed that my Sex Hormone Globulin level is way high. I was wondering what happens next? thank you
Thank you for your question. There are many things that can affect sex hormone binding globulin, some of which can make the levels increase and others that can make the levels decrease. It is important to speak with your doctor about your concern. The fact that you have been hypothyroid (had a non or poorly functioning thyroid gland) can explain part of the fact that your levels of this hormone are off, but there may be other things affecting this as well. Oral contraceptives are another common factor that can affect these levels, but there really are myriad other explanations. In this case, it is important to understand how this hormone is affecting the rest of your symptoms and your overall well being, ie, is this a sign of other things going on, or is it somehow at the bottom of the problems? Your doctor will know best how to direct you from here, and will likely have some further testing that has already been completed or that will be completed in the future and can help explain the relative value of this test. Remember that a certain percentage of tests will be abnormal, and yet not be abnormal for you, and so you have to understand this value in a broader context. Please speak with your doctor.
Need more info?See an infertility specialist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.